Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 7:01 PM CDT for Custer County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2021, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 28, 2021, 7:30 PM CDT
- In force
- 29 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 50
County Custer County, NE
The radar
The North Platte radar (KLNX), 127 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2510 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2148 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted.
030
WWUS83 KLBF 290001
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT Sat Aug 28 2021
NEZ038-290030-
Custer NE-
701 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern Custer
County through 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ansley, or 16 miles south of Broken Bow, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Burr Oak, Intersection
of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 75 and 90.
Highway 2 between mile markers 295 and 304.
Highway 92 between mile markers 300 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
&&
LAT...LON 4110 9963 4128 9960 4130 9923 4106 9927
TIME...MOT...LOC 0001Z 277DEG 9KT 4118 9952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
SporerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 6:18 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 28, 6:18 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 618 PM CDT Sat Aug 28 2021 .SHORT TERM...(This evening through Sunday night) Issued at 148 PM CDT Sat Aug 28 2021 The main concern in the short term is thunderstorms tonight. At upper levels, there is a weak area of troughing across the Northern Plains. Eventually as time progresses, it will move eastward and zonal flow will cover the northern half of the CONUS. At the sfc, low pressure resides over eastern Colorado to eastern SD. Connecting the lows is a cold front, which will be dragged through Nebraska this afternoon and evening. As it does, 850 FGEN shows that it will provide enough lift to initiate thunderstorms. Ample moisture exists this afternoon to support this, with dwpts well into the 60s, and above avg PWATs of 1.25"+. As for severe concerns, steep ML lapse rates (7.5+C/km) exist, and have worked their way east into central Nebraska today. As such, there is ample MLCAPE, with values 2000+. Additionally, a tongue of 0-3km SRH reaching upwards of 200m2/s2 is laid across the area, with some spots of higher values. Lastly, ample 0-6km bulk shear exists, with values ranging 30-50 kts. All that said, expecting a wind threat to be the biggest hazard. However, large hail is possible. Expecting the severe threat to wane into the overnight. Behind this system, drier air will work its way into western Nebraska as sfc high pressure works into the area. This will be evident by widespread dwpts in the 50s. Subsidence from the high will allow for mostly clear skies and highs in the 80s across the region. .LONG TERM...(Monday through Saturday) Issued at 134 PM CDT Sat Aug 28 2021 A warm front pushing up through Nebraska will stall out over the northeast part of the state on Monday as an upper level ridge begins to amplify over the midwest. Anticipate a good amount of instability along and south of the front will combine with a short wave moving through the flow to initiate thunderstorms primarily east of highway 83. Also, ample shear will be present especially near the boundary so organized convection may pose a severe threat. As the upper trof continues to amplify through the middle of next week, expect above normal temperatures with generally dry conditions across the region. The axis of the upper ridge will slide to our east by Wednesday as a more progressive less amplified flow regime becomes established, resulting in cooler temperatures and a better chance for thunderstorms through the latter part of next week. A plume of tropical moisture will surge up through the Rockies and push eastward into the Plains late next week and heading into the weekend, increasing the potential for locally heavy rainfall. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 618 PM CDT Sat Aug 28 2021 A cold front has advanced from east of North Platte to near O'Neill. Thunderstorms continue along and ahead of this front. Thunderstorm activity to impact southwest and north central Nebraska including KLBF, KBBW, and KONL. Gusty erratic winds may occur around the thunderstorms as well as lower ceilings and visibility. Otherwise, winds will shift from the south to the north as the front passes overnight. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...MBS AVIATION...Roberg
Hazardous weather outlook, Aug 28, 4:00 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Sat Aug 28 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Sat Aug 28 2021 /300 PM MDT Sat Aug 28 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected to develop this afternoon and evening as a cold front moves through southwest and north central Nebraska. Large hail and damaging winds are the main threats, although locally very heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Scattered showers and thunderstorms will affect north central Nebraska throughout the day on Monday. A few storms may be strong with gusty winds and hail. Additional thunderstorm chances exist Wednesday night through Friday. Severe weather potential is unclear at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather and rainfall reports to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 28, 5:37 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
537 PM CDT Sat Aug 28 2021
NEZ009-026-027-038-282315-
Loup NE-Custer NE-Rock NE-Blaine NE-
537 PM CDT Sat Aug 28 2021
...Strong thunderstorms will impact portions of southwestern Rock,
northwestern Loup, northwestern Custer and southeastern Blaine
Counties through 615 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Rose to 6 miles east of
Dunning. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Brewster, Dunning, Linscott and Almeria Meadow State Wildlife
Management Area.
This includes Highway 2 near mile marker 238, and between mile
markers 245 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and north central Nebraska.
&&
LAT...LON 4209 9963 4183 10011 4171 10001 4195 9949
TIME...MOT...LOC 2237Z 225DEG 18KT 4197 9952 4180 9998
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Aug 28, 6:16 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service North Platte NE
616 PM CDT Sat Aug 28 2021
NEZ037-038-059-282345-
Custer NE-Lincoln NE-Logan NE-
616 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of northeastern
Lincoln, southeastern Logan and west central Custer Counties through
645 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gandy, or over Stapleton, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton, Gandy, Logan, Shanklin Bluff, Tarboz Lake and Hoagland.
This includes the following highways...
Highway 92 between mile markers 223 and 243.
Highway 83 between mile markers 106 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Nebraska.
&&
LAT...LON 4135 10049 4149 10063 4172 10033 4150 10011
TIME...MOT...LOC 2316Z 232DEG 12KT 4147 10049
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Aug 28, 6:18 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
618 PM CDT Sat Aug 28 2021
NEZ038-059-290000-
Custer NE-Lincoln NE-
618 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of east central Lincoln
and southwestern Custer Counties through 700 PM CDT...
At 618 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Brady, or 26 miles southeast of Stapleton, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Finchville, Etna and Milldale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Nebraska.
&&
LAT...LON 4106 10018 4120 10032 4140 10006 4120 9984
TIME...MOT...LOC 2318Z 232DEG 12KT 4118 10018
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerLocal storm report, Aug 28, 6:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 ENE STAPLETON 41.49N 100.48W
08/28/2021 E1.50 INCH LOGAN NE PUBLIC
&&
MELTZERSpecial weather statement, Aug 28, 6:42 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
642 PM CDT Sat Aug 28 2021
NEZ059-071-290015-
Frontier NE-Lincoln NE-
642 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of north central
Frontier and southeastern Lincoln Counties through 715 PM CDT...
At 642 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorefield, or 10 miles northeast of Curtis, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moorefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.
&&
LAT...LON 4064 10042 4079 10057 4099 10032 4089 10022
4072 10022
TIME...MOT...LOC 2342Z 232DEG 12KT 4076 10042
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerSpecial weather statement, Aug 28, 7:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
701 PM CDT Sat Aug 28 2021
NEZ038-290030-
Custer NE-
701 PM CDT Sat Aug 28 2021
...A strong thunderstorm will impact portions of southeastern Custer
County through 730 PM CDT...
At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Ansley, or 16 miles south of Broken Bow, moving
east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ansley, Mason City, Buckeye, Block Hill Basin, Burr Oak, Intersection
of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 75 and 90.
Highway 2 between mile markers 295 and 304.
Highway 92 between mile markers 300 and 307.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
&&
LAT...LON 4110 9963 4128 9960 4130 9923 4106 9927
TIME...MOT...LOC 0001Z 277DEG 9KT 4118 9952
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SporerThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:09 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Wheeler | 66 min |
| Aug 28, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 62 min |
| Aug 28, 7:15 PM CDT | Special Weather Statement | LBF | Frontier | 30 min |
| Aug 28, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 44 min |
| Aug 28, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 33 min |
| Aug 28, 7:46 PM CDT | Special Weather Statement | LBF | Garfield | 44 min |
| Aug 28, 8:03 PM CDT | Areal Flood Advisory | LBF | Blaine, Loup | 3 hr |
| Aug 28, 8:07 PM CDT | Special Weather Statement | LBF | Holt | 38 min |
| Aug 28, 8:18 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Aug 28, 8:19 PM CDT | Special Weather Statement | LBF | Wheeler | 41 min |
| Aug 28, 8:21 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
| Aug 28, 8:55 PM CDT | Special Weather Statement | LBF | Frontier | 50 min |
| Aug 28, 8:57 PM CDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 28, 10:21 PM CDT | Special Weather Statement | LBF | Frontier | 39 min |
| Aug 28, 11:33 PM CDT | Areal Flood Advisory | LBF | Garfield, Wheeler | 6 hr |
| Aug 29, 12:03 AM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.